Georgia, 2023Hail and Damaging Winds in Georgia, July 28 to 30, 2023
July 28 to 30, 2023 · NWS FFC · 35 events in 20 counties and zones
A persistent northwest flow aloft coupled with a moist, unstable environment allowed for multiple rounds of strong to severe thunderstorms to develop each afternoon. The storms moved generally from north to south across the area, with much of the wind damage occurring in the afternoon/evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $66,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A persistent northwest flow aloft coupled with a moist, unstable environment allowed for multiple rounds of strong to severe thunderstorms to develop each afternoon. The storms moved generally from north to south across the area, with much of the wind damage occurring in the afternoon/evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 28, 2:04 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 28, 2:04 PM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
304 PM EDT Fri Jul 28 2023
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This evening through Saturday)
Issued at 303 PM EDT Fri Jul 28 2023
Key Message
*Isolated to scattered showers and thunderstorms today and tomorrow,
with more widespread activity for our most southeastern counties.
While the probability for severe weather remains low, a few storms
could become strong with gusty winds, frequent lightning, and
locally heavy rainfall being the primary threats.
The surface low that has now moved onshore this afternoon will
progress northward throughout the short term. While bands of showers
and thunderstorms have organized along a line from Columbus to Macon
at the time of writing, more isolated to scattered thunderstorms
will be possible for areas north. Areas south and east will see more
widespread shower and thunderstorm activity as it is closer to the
center of low pressure. For the most part, the nature of today's
showers and thunderstorms for areas north of the aforementioned line
from Columbus to Macon are likely to remain more isolated and short-
lived. While low level lapse rates are robust, storms in this sector
are struggling to maintain themselves with weak mid-level lapse
rates, a lack of upper level support, and relatively modest (for
late July, anyway) SBCAPE of 2000 J/kg or less. While the threat for
severe weather remains low, a few storms could produce strong gusty
winds, frequent lightning, and locally heavy rainfall. Areas closer
to the center of the surface low will see elevated PoP chances over
night and through the morning hours despite the loss of daytime
heating. A similar forecast is on tap tomorrow as the low pressure
tracks north and a mid-level trough develops east of the forecast
area. Will need to monitor the potential for more organized storms
approaching from the north tomorrow night at the end of the period
as the forecast area returns to northwest flow.
KAL
&&
.LONG TERM...
(Sunday morning through next Thursday)
Issued at 303 PM EDT Fri Jul 28 2023
Extended forecast continues on trend with no significant weather
impacts aside from above normal temperatures and below normal
rainfall.
By late weekend, familiar pattern returns with large high pressure
ridge over the western CONUS and broad trough extending down along
the eastern coastal states. The return of NW flow over the Southeast
unfortunately does not look to drop temperatures too much, but
instead puts the state in position for 'ridge riders' to impact the
area starting as early as Monday night. There is still plenty of
uncertainty with how the forecast will play out, but with prominent
upper ridge and sufficient moisture and instability, there continues
to be the potential for high-impact storms (damaging winds) through
next week. For now, have slight chance to chance PoPs each afternoon
and evening through the period.
Seven-day rainfall totals continue to be limited, with most of the
CWA at 0.50 inches or less. Pockets of higher totals - to around
1.00 inch - are possible, but with warm highs and low rainfall
totals, could begin to see more widespread abnormally dry conditions
in the next week.
31
&&
.AVIATION...
(18Z TAFS)
Issued at 155 PM EDT Fri Jul 28 2023
VFR cigs/vsbys this afternoon where isolated SHRA/TSRA have
initiated and will persist through sunset. VCSH will be possible
for MCN/CSG overnight through the early morning hours. MVFR vsbys
will be possible briefly at metro sites with MVFR cigs tomorrow
morning at CSG/MCN. TSRA chances return to KATL tomorrow
afternoon. SE winds will be light at 5KT or less and will
transition to SW in the overnight hours becoming NW by the
afternoon.
//ATL Confidence...18Z Update...
Medium confidence on SHRA/TSRA and MVFR cigs/vsbys. High
confidence on remaining elements.
KAL
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 72 92 73 96 / 30 40 20 20
Atlanta 74 96 76 97 / 20 40 10 20
Blairsville 67 88 68 88 / 20 40 20 30
Cartersville 73 95 73 97 / 20 20 10 20
Columbus 75 96 76 99 / 30 50 10 20
Gainesville 72 93 74 95 / 20 40 20 20
Macon 74 94 74 99 / 40 50 20 20
Rome 74 96 73 97 / 10 20 10 20
Peachtree City 72 95 73 98 / 30 40 10 20
Vidalia 74 90 74 97 / 50 60 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...KAL
LONG TERM....31
AVIATION...KAL
Hazardous weather outlook, Jul 28, 10:47 AM EST, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1147 AM EDT Fri Jul 28 2023
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1147 AM EDT Fri Jul 28 2023
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are expected this afternoon and evening
especially over middle Georgia. These thunderstorms are not
expected to be severe, however a few storms could briefly become
strong with heavy rain, lightning and gusty winds.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered afternoon and evening thunderstorms are expected
Saturday through Thursday. Some of the storms could be strong with
heavy rain, lightning and gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 28, 2:01 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT Fri Jul 28 2023
GAZ081-094-095-281930-
Peach GA-Houston GA-Crawford GA-
301 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of Peach, northwestern
Houston and southeastern Crawford Counties through 330 PM EDT...
At 300 PM EDT, a strong thunderstorm was over Powerville, or 8 miles
northeast of Fort Valley, moving southwest at 15 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Powerville,
Miami Valley, and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3247 8385 3248 8387 3249 8388 3250 8390
3250 8393 3251 8392 3251 8395 3253 8400
3270 8381 3265 8368 3246 8371 3246 8385
TIME...MOT...LOC 1900Z 025DEG 12KT 3261 8376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Jul 28, 2:05 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 PM EDT Fri Jul 28 2023
GAZ080-281930-
Taylor GA-
305 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of southwestern Taylor
County through 330 PM EDT...
At 305 PM EDT, a strong thunderstorm was near Butler, moving south at
5 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Butler, Rupert, and Charing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3240 8432 3240 8434 3238 8435 3240 8435
3240 8436 3243 8436 3243 8438 3242 8438
3242 8439 3249 8441 3259 8438 3257 8416
3247 8415 3240 8420 3240 8425 3237 8425
3237 8432
TIME...MOT...LOC 1905Z 004DEG 6KT 3251 8428
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Jul 28, 2:23 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EDT Fri Jul 28 2023
GAZ093>095-282000-
Macon GA-Peach GA-Houston GA-
323 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of northeastern Macon,
Peach and southwestern Houston Counties through 400 PM EDT...
At 322 PM EDT, a strong thunderstorm was near Saint Louis, or near
Perry, moving south at 20 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Marshallville, Saint Louis,
Meadowdale, Grove Park, Lakewood, Powerville, Moss Oak, Winchester,
Miami Valley, and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3235 8387 3242 8400 3263 8386 3259 8369
3233 8372
TIME...MOT...LOC 1922Z 016DEG 16KT 3250 8381
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Jul 28, 3:20 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Fri Jul 28 2023
GAZ015-016-023-282045-
Hall GA-White GA-Lumpkin GA-
420 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of northeastern
Lumpkin, White and northeastern Hall Counties through 445 PM EDT...
At 419 PM EDT, a strong thunderstorm was near Leaf, or near
Cleveland, moving southwest at 10 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cleveland, Clermont, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Mossy Creek, Camp Coleman Lake, Leaf, Smithgall Woods
Conservation Are, Turners Corner, Sautee, and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3472 8368 3468 8364 3465 8366 3462 8364
3460 8364 3455 8362 3454 8362 3451 8367
3448 8365 3443 8373 3450 8387 3462 8394
3473 8389 3472 8384 3474 8382 3475 8383
3474 8380
TIME...MOT...LOC 2019Z 053DEG 9KT 3462 8369
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightThunderstorm Wind, White
- When
- July 28, 3:25 PM EST to 3:27 PM EST
- Where
- White County, 1.04 mi W of Leaf
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.583, -83.688
Tree down on 115 E in White County near Gerrells Rd.
Hail, White
- When
- July 28, 3:30 PM EST to 3:32 PM EST
- Where
- White County, 0.9 mi NE of Benefit
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.560, -83.710
Report of 1 inch hail on Airport Rd near Runway Cir.
Thunderstorm Wind, White
- When
- July 28, 3:30 PM EST to 3:32 PM EST
- Where
- White County, 0.9 mi NW of Benefit
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.560, -83.730
Multiple trees reported down at Post Rd and Stover Rd.
Thunderstorm Wind, Hall
- When
- July 28, 3:48 PM EST to 3:50 PM EST
- Where
- Hall County, 1.13 mi NNE of Yonah
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.496, -83.745
Report of tree down on hub head rd.
Thunderstorm Wind, Hall
- When
- July 28, 4:20 PM EST to 4:22 PM EST
- Where
- Hall County, 3.74 mi NNW of Lake Sidney Lanier
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.332, -83.917
Report of tree down on Deepwater Drive.
Thunderstorm Wind, Dawson
- When
- July 28, 4:30 PM EST to 4:32 PM EST
- Where
- Dawson County, 2.37 mi NNE of Lumpkin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.400, -84.010
Couple of trees down on hwy 136 west of hwy 19.
Thunderstorm Wind, Cherokee
- When
- July 28, 5:16 PM EST to 5:18 PM EST
- Where
- Cherokee County, 4.07 mi ESE of Woodstock
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.084, -84.452
Numerous trees down with 3 on homes in the area near West Wylie Bridge Rd and Highway 92.
Hail, Bartow
- When
- July 28, 6:18 PM EST to 6:19 PM EST
- Where
- Bartow County, 1.14 mi E of Cass
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.220, -84.830
Report from mping of 1 hail near Bishop Rd NW and Amberidge Dr NW.
Thunderstorm Wind, Bartow
- When
- July 28, 6:25 PM EST to 6:27 PM EST
- Where
- Bartow County, 1.56 mi NW of Atco
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.198, -84.837
Several trees and powerlines down near Burnt Hickory Road and West Iron Belt Road.
Thunderstorm Wind, Bartow
- When
- July 28, 6:40 PM EST to 6:42 PM EST
- Where
- Bartow County, 0.7 mi ENE of Ladds
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.152, -84.818
Report of powerline down on 600 block of Henderson Dr.
Thunderstorm Wind, Webster
- When
- July 29, 6:44 PM EST to 6:46 PM EST
- Where
- Webster County, 1.36 mi WNW of Preston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.080, -84.550
Report of 8 trees down hwy 280 west of Preston.
Thunderstorm Wind, Hall
- When
- July 29, 8:31 PM EST to 8:32 PM EST
- Where
- Hall County, 1.33 mi ESE of Murrayville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.410, -83.880
Tree down on 5000 block of Hopewell Church Rd.
Thunderstorm Wind, Hall
- When
- July 29, 8:31 PM EST to 8:33 PM EST
- Where
- Hall County, 3.08 mi NE of Murrayville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.450, -83.860
Tree down at intersection of Mount Vernon Rd and Ben Parks Rd.
Thunderstorm Wind, Hall
- When
- July 29, 8:57 PM EST to 8:59 PM EST
- Where
- Hall County, 0.88 mi ESE of Westside
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.274, -83.836
Tree down at intersection of Williams St and Harrison St.
Thunderstorm Wind, Hall
- When
- July 29, 8:57 PM EST to 8:59 PM EST
- Where
- Hall County, 1.79 mi NW of Gillsville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.320, -83.650
Report of tree down on 7000 block of County Line Rd.
Thunderstorm Wind, Madison
- When
- July 29, 9:35 PM EST to 9:37 PM EST
- Where
- Madison County, 1.34 mi ESE of Cedar Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.120, -83.130
Multiple trees reported down near hwy 172 and Lystra Church Rd.
Thunderstorm Wind, De Kalb
- When
- July 29, 10:45 PM EST to 10:47 PM EST
- Where
- De Kalb County, 1.38 mi N of Gresham Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 33.740, -84.300
Multiple trees down near Memorial Drive Southeast near 2nd Avenue Southeast.
Thunderstorm Wind, Troup
- When
- July 30, 1:17 PM EST to 1:19 PM EST
- Where
- Troup County, 2.15 mi SSE of La Grange
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.000, -85.020
Tree down across i-85 in Troup County near Hamilton Rd.
Thunderstorm Wind, Macon
- When
- July 30, 1:41 PM EST to 1:43 PM EST
- Where
- Macon County, 1.36 mi ENE of Winchester
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.430, -83.930
The emergency manager reported two trees down in Marshallville.
Thunderstorm Wind, Muscogee
- When
- July 30, 1:57 PM EST to 1:59 PM EST
- Where
- Muscogee County, 1.18 mi SSW of (Csg)columbus Metro
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.506, -84.941
Tree reported down at Gentian Blvd and Cougar Ct.
Thunderstorm Wind, Marion
- When
- July 30, 2:28 PM EST to 2:30 PM EST
- Where
- Marion County, 2.15 mi NNE of Five Pts
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.480, -84.440
Powerlines down in ne portion of Marion County Southwest of Mauk.
Thunderstorm Wind, Schley
- When
- July 30, 3:07 PM EST to 3:09 PM EST
- Where
- Schley County, 0.69 mi N of Ellaville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.240, -84.300
Powerlines down at intersection of East Oglethorpe Street and Hayes Avenue.
Thunderstorm Wind, Twiggs
- When
- July 30, 3:40 PM EST to 3:42 PM EST
- Where
- Twiggs County, 3 mi SSW of Jeffersonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.640, -83.370
Tree down on Highway 96 and Prospect Rd.
Thunderstorm Wind, Twiggs
- When
- July 30, 3:40 PM EST to 3:42 PM EST
- Where
- Twiggs County, 1.16 mi W of Jeffersonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 32.680, -83.370
Report of two trees down on Glover Rd and Bullard Rd.
Thunderstorm Wind, Crisp
- When
- July 30, 3:47 PM EST to 3:49 PM EST
- Where
- Crisp County, 2.72 mi NW of Raines
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.910, -83.900
Trees down on powerlines in the 200 block of South Cedar Creek.
Thunderstorm Wind, Twiggs
- When
- July 30, 3:50 PM EST to 3:52 PM EST
- Where
- Twiggs County, 1.74 mi W of Jeffersonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.680, -83.380
Two trees down west of Jeffersonville.
Thunderstorm Wind, Crisp
- When
- July 30, 3:55 PM EST to 3:57 PM EST
- Where
- Crisp County, 2.38 mi SSW of Daphne
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.940, -83.920
Tree uprooted in the 900 block of Scenic Route.
Thunderstorm Wind, Twiggs
- When
- July 30, 4:00 PM EST to 4:02 PM EST
- Where
- Twiggs County, 1.35 mi WSW of Mount Calvary
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.590, -83.500
Tree down with damage to fence in the 1000 block of Adams Park Rd.
Thunderstorm Wind, Dodge
- When
- July 30, 4:04 PM EST to 4:06 PM EST
- Where
- Dodge County, 1.5 mi SSE of Rhine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.960, -83.190
Several trees down along with roof damage on hwy 115 between Rhine and Telfair county line.
Thunderstorm Wind, Telfair
- When
- July 30, 4:24 PM EST to 4:26 PM EST
- Where
- Telfair County, 3 mi NNE of China Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.870, -83.100
Report of tree down on Edison Ray Rd off of Hwy 117.
Thunderstorm Wind, Telfair
- When
- July 30, 4:24 PM EST to 4:26 PM EST
- Where
- Telfair County, 2.45 mi WNW of Jacksonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.830, -83.020
Tree down on Friendship Church Rd near Hwy 117.
Thunderstorm Wind, Wheeler
- When
- July 30, 4:41 PM EST to 4:42 PM EST
- Where
- Wheeler County, 6.33 mi N of Stuckey
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.260, -82.740
The emergency manager reported a few trees down in the north end of the county.
Thunderstorm Wind, Johnson
- When
- July 30, 4:57 PM EST to 4:59 PM EST
- Where
- Johnson County, 4.75 mi NNE of Tom
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.760, -82.440
The emergency manager reported a few trees down near Greenway Road in the eastern portion of the county.
Thunderstorm Wind, Emanuel
- When
- July 30, 5:10 PM EST to 5:12 PM EST
- Where
- Emanuel County, 2.82 mi SSW of Swainsboro
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.560, -82.340
Tree blown down near the intersection of Empire Hwy and us Hwy 1 byp s.
Thunderstorm Wind, Emanuel
- When
- July 30, 5:20 PM EST to 5:22 PM EST
- Where
- Emanuel County, 1.35 mi ENE of Twin City
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.590, -82.150
Tree blown down on W Broad St, on the north side of Twin City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Indiana, July 28, 20232 deaths · $552,000 · 5 events
- Tornado and Damaging Winds in Ohio, July 28 to 29, 20231 death · $230,000 · EF1 · 13 events
- Hail and Damaging Wind in Nebraska, July 28, 2023$29 million · 4 in hail · 13 events
- Damaging Winds in Maryland, July 28, 2023$6.9 million · 70 kt wind · 40 events
- Rip Current in Michigan, July 28, 20231 death · 1 event
- Hail and Damaging Winds in Wisconsin, July 28, 2023$1.3 million · 4 in hail · 43 events
- Hail in Kansas, July 28, 2023$8.3 million · 2 in hail · 3 events
- Hail and Damaging Winds in Virginia, July 28, 20231 injured · $786,000 · 1.25 in hail · 32 events
- Tornadoes and Flash Flood in Wisconsin, July 28, 2023$169,000 · EF1 · 40 events
- Hail and Damaging Wind in Montana, July 28 to 30, 2023$1.0 million · 2.5 in hail · 13 events
- Tornadoes and Hail in Illinois, July 28, 2023EF1 · 77 events
- Tornadoes and Hail in Iowa, July 28, 2023$133,000 · EF1 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1121955, 1121958, 1121959, 1121962, 1121965, 1122386, 1121948, 1121940, 1121941, 1121943, 1124515, 1124516, 1124517, 1124518, 1124519, 1124521, 1124520, 1124525, 1124526, 1124527, 1124528, 1124530, 1124522, 1124523, 1124531, 1124532, 1124529, 1124524, 1124533, 1124534, 1124535, 1124536, 1124537, 1124538, 1124539.